advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Hamilton, Ontario, Canada:

My 69 year old brother-in-law has type 2 diabetes and rheumatoid arthritis and has recently been diagnosed with osteomyelitis in his foot. He is on intravenous antibiotics and is currently trying hyperbaric chamber therapy to heal the infection in his foot. Unfortunately, his creatinine level keeps creeping up and is currently 175 mg/dl. What can he do to reduce that level and improve his kidney function? He has never been a fan of drinking water, but he is trying to get a better intake now.

Answer:

Several thoughts here. First, with type 2 diabetes, and the presence of a serous foot ulcer, there is probably some damage to the kidneys from the diabetes. In addition, he is on antibiotics and some of these may have toxic effects on the kidney. It sounds like the doctors are keeping track of him with as much therapy as he requires. He needs to make sure he has good blood pressure and blood sugar control during this time. At this point, he may need to see a kidney doctor [nephrologist].

JTL

DTQ-20011107183521
Original posting 16 Nov 2001
Posted to Complications

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:28
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.